Tennessee, 2006

Hail in Tennessee, June 20, 2006

June 20, 2006 · NWS OHX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 20, 1:23 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 20, 1:23 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT TUE JUN 20 2006

.DISCUSSION...
THIS AFTERNOON...SCATTERED PULSE TYPE THUNDERSTORMS...SOME ISOLATED
SEVERE...DEVELOPED RAPIDLY OVER THE MID STATE.  AS THE SUN WENT DOWN
AND WE LOST THE HEATING ENERGY...THUNDERSTORM ACTIVITY STARTED
DECAYING JUST AS RAPIDLY AS IT DEVELOPED. THIS AFTERNOON I UPDATED
THE FIRST PERIOD OF FORECAST TO EXTEND THE 20 PERCENT CHANCE OF POPS
OVER THE CUMBERLAND PLATEAU REGION WESTWARD.  IN THE WESTERN COUNTIES
OF THE MID STATE LEFT THE REGION WITH THE 10 PERCENT POPS CHANCES. I
ALSO MODIFY THE FIRST PERIOD WINDS.

CURRENTLY ONLY AN ISOLATED THUNDERSTORM OR TWO WAS OCCURRING OVER THE
MID STATE. HOWEVER...THERE IS A THUNDERSTORM COMPLEX CURRENTLY IN
NORTH CENTRAL KENTUCKY MOVING SOUTHEASTWARD. THE MODELS SHOW THIS
SCATTERED AREA OF PRECIPITATION WEAKENING BUT REMNANTS OF THIS AREA
WILL MOVE OVER THE EASTERN TWO THIRDS OF THE MID STATE LATER TONIGHT.
THE FORECAST STILL LOOK ON TRACK. NO CHANGES NEEDED.

PREVIOUS DISCUSSION...
SHORT TERM...(THROUGH THU)
CURRENT..SOME STORMS DEVELOPED OVER SOUTHERN KY AND A FEW HAVE MOVED
INTO N PLATEAU. OTHERWISE CU ARE CAPPED AND WARM MUGGY DAY...WITH
TEMPS IN UPPER 80S TO LOWER 90S.

WILL CARRY LO (10-20) POPS NCNTRL AND NE TONITE FOR LINGERING EVE
STORMS...AND FOR POTENTIAL OF ANOTHER CLUSTER DEVELOPING OVER KY
LATER TONITE MOVING SE. (BOTH GFS AND NAM SHOW THIS AROUND 06Z
THEN DISSIPATING).

FIRST DAY OF SUMMER TOMORROW WILL BE A HOT ONE...SOME MID 90S
POSSIBLE. ONLY SLITE CHANCE OF AFTERNOON STORMS. THIS CONTINUES INTO
THU AS UPPER RIDGE IN CONTROL.

LONG TERM...
BY FRI...UPPER RIDGE BEGINS TO BREAK DOWN AS FRONTAL SYSTEM MOVES
INTO OH VALLEY. ASSOCIATED H5 VORT CENTER MOVES INTO TN FRI
NITE...THEN AN INVERTED SURFACE TROF MOVES SLOWLY E THRU EARLY
NEXT WEEK. LOOKS LIKE UNSTTLED WEATHER AND HAVE BUMPED UP POPS
FOR THIS PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    71  94  72  93 /  10  10  10  20
CLARKSVILLE  70  94  71  93 /   5  10  10  20
CROSSVILLE   65  87  65  86 /  20  20  10  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 20, 4:25 AM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT TUE JUN 20 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-211030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT IS FORECAST TO MOVE SLOWLY SOUTH ON FRIDAY AND INTO
NORTHERN KENTUCKY FRIDAY NIGHT. AS A RESULT...A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MID STATE MOSTLY
FRIDAY INTO FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED.

STEIGERWALDT

The radar

The Nashville radar (KOHX), 99 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Warren

When
June 20, 4:30 PM CST
Where
Warren County, Rock Is
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.783, -85.617

Hail, Rutherford

When
June 20, 5:22 PM CST
Where
Rutherford County, Murfreesboro
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.850, -86.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515150, 5515151.